• Michelle Partington

Weaning off the meds.

I am debating coming off the medication because I don’t want to rely on antidepressants anymore. I’m on quite a strong daily tablet; Venlafaxine 75mg. I have been on them now for almost 2 years on and off. I have asked for a doctor’s appointment to discuss it with him. So why do I wish to come off it?

I visited my sister last weekend and sadly forgot my tablets. It was only around 3 hours before I started feeling the effects of not having taken one. I started to feel a little dizzy, sick, a headache and weird tingling sensations in my head followed pretty quickly afterwards. The chemicals in my body obviously adjusted to the medication and now if I miss even 1 tablet I am ill. A few hours or so from taking the missed pill I felt came round again. The medication also makes me very drousy and I have put on a considerable amount of weight. Not just because of the meds but because I’m tired all the time I cannot be bothered to go to the gym. I’m having to force myself to do anything these days. Yesterday my grandad was admitted to hospital quite poorly. Thankfully he is on the mend but I don’t want to be too tired and unable to be there for him. The meds just knock me out completely, I need to be with it.

I know I cannot go cold turkey because the withdrawal symptoms are too debilitating so I’m going to request I be weaned off gently. They served a purpose but I want to be able to get better without them now. I don’t want to have to rely on them anymore. Has anyone else been in this situation and able to provide me with some pearls of wisdom please?


0 views

Mentis Training & Consultancy © 2017 to present. All rights reserved.. Company Number: 109644411